Funnel Cloud, Brazoria
- When
- July 10, 10:00 AM CST
- Where
- Brazoria County, 0.92 mi NE of Anchor
- Reported by
- Law Enforcement
- Coordinates
- 29.230, -95.470
A funnel cloud was sighted near the intersection of FM 521 and CR 32.
A thunderstorm produced a funnel cloud over Brazoria County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A thunderstorm produced a funnel cloud over Brazoria County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 10, 9:19 AM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1019 AM CDT THU JUL 10 2008 .DISCUSSION... HAVE SENT OUT AN UPDATED FORECAST PACKAGE TO RAISE POPS A LITTLE AREAWIDE TODAY. SEA BREEZE FRONT HAS BECOME ACTIVE THIS MORNING AS LOW CONVECTIVE TEMPERATURES HAVE BEEN MET. SIMILAR TO YESTERDAY...SOME SPOTS COULD RECEIVE AN INCH OR TWO OF RAIN AS SHOWERS AND THUNDERSTORMS MOVE NORTHWARD ACROSS SOUTHEAST TEXAS. 42 && .PREV DISCUSSION... /ISSUED 635 AM CDT THU JUL 10 2008/ DISCUSSION... THE MID LEVEL INVERTED TROUGH/TROPICAL WAVE WAS WORKING ITS WAY ACROSS THE NORTHWESTERN GULF EARLY THIS MORNING. IN RESPONSE... QUITE A FEW SHOWERS AND ISOLATED THUNDERSTORMS WERE ALREADY DEVELOPING OVER THE SOUTHWESTERN LOUISIANA AND FAR SOUTHEASTERN TEXAS COASTAL AREAS. OTHERWISE...THE MODELS CONTINUE TO BUILD THE MID AND UPPER LEVEL RIDGE OVER SE TX OVER THE LAST PART OF THIS WEEK INTO EARLY NEXT WEEK. A COMBINATION OF THE NAM AND GFS LOOKED BEST FOR TODAY. BOTH SHOW THE TROUGH AND RELATED DEEPER LAYER MOISTURE WORKING ITS WAY INTO SE TX BUT BOTH DIFFER SOMEWHAT IN QPF. ALTHOUGH SOME LOCATIONS MAY ACTUALLY RECEIVE 60 PERCENT COVERAGE...FELT THAT FOR THE MOST PART 40 AND 50 POPS WERE BEST. PREFER TO SEE THE TRENDS LATER THIS MORNING GIVEN THE DIFFERENCE IN THE MODEL QPF AND MOS GUIDANCE. THE MODEL GUIDANCE FOR HIGH TEMPERATURES LOOKS A BIT UNDERDONE. UPPED THE CURRENT FORECASTS INTO THE MID AND UPPER 90S OVER THE WEEKEND AND THEN WENT IN THE DIRECTION OF THE OLD MEN GUIDANCE FOR THE LONG RANGE. THE NEXT OPPORTUNITY FOR RAINFALL SHOULD ARRIVE AROUND TUESDAY AT THE EARLIEST. THE GFS AND ECMWF BOTH AGREE IN BREAKING THE RIDGE DOWN A BIT AS AN UPPER TROUGH APPROACHES FROM THE EAST. HOWEVER... THE GFS ENSEMBLE 500 MB FORECAST INDICATES THAT THE RIDGE WILL KEEP ITS STRENGTH BUT JUST REPOSITION A BIT TO THE NORTH INTO THE SOUTHERN PLAINS. THAT SCENARIO WOULD KEEP TEMPERATURES UP A BIT MORE AND KEEP PRECIP CHANCES DOWN. GIVEN THE LOWER CONFIDENCE IN THE LONG RANGE MODEL FORECASTS...WILL STAY WITH A TREND TOWARD ISOLATED POPS AND SLIGHTLY LOWER DAYTIME TEMPERATURES. 40 MARINE... SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TODAY AS A WEAK UPPER LEVEL TROUGH MOVES INTO SOUTH TX. DRIER CONDITIONS EXPECTED FRIDAY THROUGH EARLY NEXT WEEK AS UPPER LEVEL RIDGING BUILDS OVER THE WATERS. TYPICAL MID SUMMER DIURNAL FLUCTUATIONS IN WINDS EXPECTED THROUGH THE FORECAST PERIOD WITH WINDS PEAKING 10-15 KTS OVER THE BAYS IN THE AFTERNOONS AND GULF WATERS AT NIGHT. SEAS WILL GENERALLY RUN IN THE 2-3 FT RANGE. 39 AVIATION... EXPECTING SCATTERED SHRA/TSRA ONCE AGAIN TODAY. SIMILAR TO YESTERDAY ACTIVITY SHOULD DEVELOP BETWEEN KLBX AND KIAH 16-18Z AND PROGRESS INLAND THROUGH THE AFTERNOON. BRIEF 2-4SM VISIBILITIES AND GUSTS TO 30 KTS WILL BE THE MAIN THREATS. HAVE MENTIONED VCTS IN MOST OF THE TAFS THIS PERIOD. SEABREEZE WILL RESULT IN WINDS BACKING TO AROUND 150 DEG 10-15 KTS THIS AFTN. CONVECTION WILL DISSIPATE BY SUNSET WITH MOSTLY CLEAR SKIES OVERNIGHT. 35 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 98 74 99 74 99 / 50 20 20 10 10 HOUSTON (IAH) 92 74 96 75 96 / 50 20 20 10 10 GALVESTON (GLS) 89 81 91 81 91 / 50 20 20 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 413 AM CDT THU JUL 10 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-111200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 413 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AS A TROPICAL WAVE MOVES WESTWARD ACROSS SOUTHEAST TEXAS. WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS AN UPPER RIDGE OF HIGH PRESSURE DEVELOPS OVERHEAD...A VERY WARM AIRMASS WILL SETTLE OVER SOUTHEAST TEXAS. HIGH TEMPERATURES RANGING FROM THE LOWER 90S AT THE COAST TO THE MID AND UPPER 90S INLAND WILL BE COMMON EACH AFTERNOON. THE HEAT INDEX WILL APPROACH 95 TO 105 EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 46 km away, was scanning. The volume nearest the first event began at 16:00 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted near the intersection of FM 521 and CR 32.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122469.